MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; PLATE, FIXATION, BONE
Model Number 657316S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported, when the locking screw 16mm was inserted into the distal part of the variax distal fibra plate, idling occurred before the final fastening.Once the screw was removed, metal such as wire was wound around the thread of the screw.When the same screw was newly inserted, the locking was loose.The operation was terminated because the other screws were securely locked.Doctor's opinion: the metal wrapped around the screw is a scraped plate.This is why the plate and screw could not be locked, and the new screw was loosened.It is dangerous because there is a possibility of leaving metal scraped inside the body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that locking screw variax2 t10, full thread, 3.5mm / l16mm was alleged of 'implant - insertion impaired' could not be confirmed.Due to the current covid-19 pandemic, it was not possible to receive the product for evaluation.The investigation will be reassessed as soon as the product is received.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10029081
Report Number0008031020-2020-01429
Device Sequence Number10932282
Product Code HRS
UDI-Device Identifier07613327086881
UDI-Public07613327086881
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number657316S
Device Catalogue Number657316S
Device Lot NumberD14115
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR